Alert archive / Georgia / Tornado Warnings in 2008

Tornado Warning 26, NWS Tallahassee, FL

May 11, 2008Ben Hill County, Irwin County, Georgia

NWS Tallahassee, FL issued this tornado warning at May 11, 2008, 9:30 AM EDT for Ben Hill County, Irwin County, Georgia. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2008, 9:30 AM EDT (13:30 UTC)
Expired
May 11, 2008, 10:01 AM EDT
In force
31 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Ben Hill County, GA, Irwin County, GA

What was reported inside it

TimeReportWhereRemark
May 11, 9:34 AM EDTFUNNEL CLOUDMystic, GAFUNNEL CLOUD SIGHTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 5:52 AM EDTTornado WatchSPC8 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 1.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2008-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2007 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2008-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 322 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2007 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
565 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
322 m²/s²
0-3 km storm-relative helicity
360 m²/s²
Significant tornado parameter
4.7
Supercell composite
15.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KTAE 111330
TORTAE
GAC017-155-111415-
/O.NEW.KTAE.TO.W.0026.080511T1330Z-080511T1415Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
930 AM EDT SUN MAY 11 2008

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTH CENTRAL BEN HILL COUNTY IN SOUTH CENTRAL GEORGIA...
  IRWIN COUNTY IN SOUTH CENTRAL GEORGIA...
  THIS INCLUDES THE CITY OF OCILLA...

* UNTIL 1015 AM EDT

* AT 926 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  DEVELOPING TORNADO NEAR MYSTIC...OR 8 MILES WEST OF FITZGERALD...
  MOVING EAST AT 45 MPH.

* THE TORNADO WILL BE NEAR...
  OCILLA BY 940 AM EDT...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
NICKEL SIZE HAIL AND DAMAGING STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT SUNDAY AFTERNOON
FOR SOUTHEAST ALABAMA AND NORTH FLORIDA AND SOUTHWESTERN GEORGIA.

LAT...LON 3172 8343 3169 8326 3169 8321 3169 8316
      3167 8304 3151 8315 3165 8347
TIME...MOT...LOC 1330Z 285DEG 39KT 3165 8334

$$

38-GODSEY
2 follow-up statements
000 
WWUS52 KTAE 111337
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
935 AM EDT SUN MAY 11 2008

GAC017-155-111415-
/O.CON.KTAE.TO.W.0026.000000T0000Z-080511T1415Z/
BEN HILL GA-IRWIN GA-
935 AM EDT SUN MAY 11 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 AM EDT FOR IRWIN
AND SOUTH CENTRAL BEN HILL COUNTIES...

AT 931 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS 
TORNADO WAS LOCATED NEAR MYSTIC...OR 6 MILES SOUTHWEST OF 
FITZGERALD...MOVING EAST AT 39 MPH.

AT 934 AM EDT...LOCAL LAW ENFORCEMENT IN IRWIN COUNTY REPORTED A 
FUNNEL CLOUD NEAR MYSTIC. 

THE TORNADO WILL BE NEAR...
  OCILLA BY 940 AM EDT...
  HOLT AND OSIERFIELD BY 950 AM EDT...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN 
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE 
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. 
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT SUNDAY AFTERNOON
FOR SOUTHEAST ALABAMA AND NORTH FLORIDA AND SOUTHWESTERN GEORGIA.

LAT...LON 3172 8343 3169 8326 3169 8321 3169 8316
      3167 8304 3151 8315 3165 8347
TIME...MOT...LOC 1335Z 283DEG 34KT 3164 8330

$$

38-GODSEY
000 
WWUS52 KTAE 111401
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1000 AM EDT SUN MAY 11 2008

GAC017-155-111410-
/O.CAN.KTAE.TO.W.0026.000000T0000Z-080511T1415Z/
BEN HILL GA-IRWIN GA-
1000 AM EDT SUN MAY 11 2008

...THE TORNADO WARNING FOR IRWIN AND SOUTH CENTRAL BEN HILL COUNTIES 
HAS BEEN CANCELLED...

THE STORM THAT PROMPTED THE TORNADO WARNING HAS EXITED THE WARNED 
AREA...THUS THE WARNING HAS BEEN CANCELLED. 

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT SUNDAY AFTERNOON
FOR SOUTHEAST ALABAMA AND NORTH FLORIDA AND SOUTHWESTERN GEORGIA.

LAT...LON 3172 8343 3169 8326 3169 8321 3169 8316
      3167 8304 3151 8315 3165 8347
TIME...MOT...LOC 1400Z 283DEG 34KT 3159 8303

$$

38-GODSEY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at May 11, 8:50 AM EDT, 40 minutes earlier.

Area forecast discussion, May 11, 8:50 AM EDT, 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
850 AM EDT SUN MAY 11 2008

...SEVERE WEATHER THREAT REMAINS ACROSS PORTIONS OF OUR AREA INTO
THIS AFTERNOON...

.SYNOPSIS...
SATELLITE/IR IMAGERY SHOWED THAT A LARGE AND STRONG MCS/DERECHO
RACING EWD AROUND 60 MPH WITH WELL ORGANIZED SQUALL AND IMPRESSIVE
REAR INFLOW NOTCH ACROSS NE GEORGIA CWA THIS MORNING GENERATING
SEVERAL SEVERE STORMS AND ISOLD TORNADOES. THE BEST CHANCE FOR
SEVERE WEATHER NEXT HOUR CONTINUES TO BE IN SOUTH GEORGIA NORTH OF A
LINE FROM ALBANY THROUGH TIFTON. SEVERE THREAT WILL END FROM W-E AS
DERECHO MOVES EAST OF CWA.

AT UPPER LEVELS...
VERY STRONG TROUGH/UPPER LOW CONTINUES TO PROPAGATE RAPIDLY EASTWARD
OVER ERN HALF OF CONUS. UPPER LOW OVER CNTRL IL WITH 90 KT H5 JET
AT BASE INTO OH/TENN VALLEYS THIS MORNING.

AT LOWER LEVELS...
DEEP 987 LOW OVER INDIANA WITH A STRONG COLD FRONT EXTENDING SWD
THRU WRN TENN...ERN MISS...CNTRL LA. WARM FRONT EXTENDS FROM TRIPLE
POINT NEAR NE MISS/NE ALA BORDER ESE TO SC/GA COAST IS BEGINNING TO
RETREAT NWD AHEAD OF COLD FRONT. COLD FRONT TO MOVE RAPIDLY ACROSS
LOCAL FROM AREA FROM W-E THIS AFTERNOON.

&&

.SHORT TERM...
(REST OF THIS MORNING INTO THIS AFTERNOON)
SEVERE WX THREAT REMAINS. A BLEND OF GFS/NAM SHOW VERY FAVORABLE
SHEAR/INSTABILITY ENVIRONMENT. MLCAPE AROUND 1000 J/KG...MUCAPE
AROUND 1600 J/KG...0-6 KM VERTICAL WIND SHEAR AROUND 50 KT...AND 0-1
KM VERTICAL WIND SHEAR NEAR 30 KT...WHERE THE SYNOPTIC SCALE Q-G
FORCING...DEEP LAYER MOISTURE...AND VERTICAL WIND SHEAR WILL BE A
LITTLE MORE FAVORABLE. SOME OF THE MOMENTUM FROM THE FAST WINDS
ALOFT MIXING DOWN TO THE SURFACE...SO LAKE WIND ADVISORY REMAINS.

THEN..MAY A FEW HOURS BREAK BEFORE FRONT APPROACHES AND PULSE TYPE
STORMS LIKELY TO BEGIN ACROSS WRN AND THEN ERN CWA. CONTINUED SEVERE
WX POTENTIAL REFLECTED IN 12Z TAE SOUNDING WHICH SHOWS CAPE NEAR
4000 J/KG...LI -10.5...1.47 INCH PWAT..FZ LEVEL NEAR 14K AND
WET-BULB LESS THAN 10K. JAX AND TBW SOUNDINGS ALSO SHOW LARGE CAPE
AND DEEP LYR SHEAR SO SEVERE WX THREAT EXISTS ESPECIALLY OVER FLA
ZONES THIS AFTERNOON AS FRONT APPROACHES. WITH MAIN SEVERE THREAT
ENDING OVER GA SHORTLY...UPDATED SPC DAY ONE OUTLOOK NOW HAS REMOVED
WRN MOST SE ALA FROM SLIGHT RISK AND KICKED MDT RISK TO
COASTLINE.

WITH FASTER APPROACH OF FRONT...APPEARS THAT NEARLY ALL THE RAIN
WILL END ACROSS OUR ERN AREA BY SUNSET THIS EVENING...IF NOT SOONER.

&&

.AVIATION...
WITH ABOVE GA CONVECTION...TEMPO GROUPS REMAIN FOR CONVECTIVE WIND
GUSTS ABOVE 35 KTS AND IFR VSBYS IN HEAVY RAIN. THE CONVECTION ENDS
FROM NW TO SE FROM LATE MORNING THROUGH LATE AFTERNOON. WINDS WILL
SHIFT TO THE W AND BECOME BREEZY WITH OCNL GUSTS TO 25 KTS DURING
THE DAY. CLOUDS WILL DECREASE DURING THE LATE AFTERNOON AND EARLY
EVENING, WITH WINDS SLOWLY DIMINISHING FROM W-E.

&&

.MARINE...
WINDS AND SEAS WILL INCREASE AHEAD AND THEN BEHIND COLD FRONT. WILL
DIVIDE CWF INTO WRN/ERN WATERS ALLOWING FOR MORE RAPID (AND SLIGHTLY
HIGHER) INCREASE IN WINDS AND SEAS OVER WRN WATERS. SMALL CRAFT
ADVISORY REMAINS IN EFFECT THROUGH TONIGHT...THEN DIMINISH MONDAY
MORNING AS THE PRESSURE GRADIENT WEAKENS.

&&

.FIRE WEATHER...
NO CONCERNS TODAY WITH ABUNDANT LOW LEVEL MOISTURE IN PLACE. MUCH
DRIER AIR MASS OVERSPREADS THE REGION ON MONDAY. LONG DURATIONS OF
LOW RH ARE EXPECTED FOR ALL FL ZONES AND HAVE ISSUED A WATCH. RH
CRITERIA WILL BE MET FOR AL AND GA, HOWEVER WINDS BELOW 20 MPH AND
KBDI BELOW 500 WILL PRECLUDE RED FLAG CONCERNS THERE. INLAND FL
ZONES MAY SEE LONG DURATIONS OF LOW RH TUESDAY AFTERNOON.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY TIL 7 PM CDT THIS EVENING.

GA...LAKE WIND ADVISORY TIL 8 PM EDT THIS EVENING.

FL...LAKE WIND ADVISORY TIL 8 PM EDT /7 PM CDT/ THIS EVENING.

GM...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 8 AM EDT MONDAY
     FOR THE FOLLOWING ZONES: APALACHEE BAY OR COASTAL WATERS
     FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM...
     COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL
     OUT TO 20 NM...COASTAL WATERS FROM SUWANNEE RIVER TO KEATON
     BEACH OUT 20 NM...COASTAL WATERS FROM APALACHICOLA TO
     DESTIN FL OUT 20 NM...WATERS FROM SUWANNEE RIVER TO
     APALACHICOLA FL FROM 20 TO 60 NM...WATERS FROM APALACHICOLA
     TO DESTIN FL FROM 20 TO 60 NM.

&&

AVIATION/FIRE WEATHER...GODSEY
PUBLIC MARINE...BLOCK
RADAR/WARNING COORDINATION...GOULD/LANIER
Hazardous weather outlook, May 11, 4:35 AM EDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
435 AM EDT SUN MAY 11 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-120845-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
435 AM EDT SUN MAY 11 2008 /335 AM CDT SUN MAY 11 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

...SEVERE WEATHER EXPECTED ACROSS PORTIONS OF THE AREA TODAY...

...WINDY CONDITIONS WILL POSE A HAZARD TO BOATERS ON AREA LAKES
AND THE GULF COASTAL WATERS...

...THERE IS A HIGH RISK OF RIP CURRENTS TODAY ALONG THE BEACHES...

.DAY ONE...TODAY AND TONIGHT...
AN UNUSUALLY STRONG COLD FRONT FOR THIS TIME OF YEAR WILL MOVE
RAPIDLY SOUTHEAST ACROSS THE REGION TODAY AND THIS EVENING. WINDY
CONDITIONS AND SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
WILL PRECEDE THIS FRONT. THE COMBINATION OF A WARM AND HUMID AIRMASS
AND STRONG WINDS WILL HELP CREATE AN ENVIRONMENT THAT IS FAVORABLE
FOR LONG LIVED ROTATING THUNDERSTORMS. SOME OF THESE STORMS COULD
PRODUCE LARGE HAIL...DAMAGING WINDS...AND EVEN ISOLATED TORNADOES.
THE RAIN WILL END FROM NORTHWEST TO SOUTHEAST LATER TODAY AS DRIER
AIR MOVES INTO THE REGION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
FAIR WEATHER IS FORECAST THROUGH WEDNESDAY. RAIN CHANCES WILL
INCREASE LATER IN THE WEEK AND INTO THE WEEKEND AS A FRONTAL
SYSTEM DRAWS CLOSER.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED TODAY DUE TO THE ENHANCED SEVERE
WEATHER THREAT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

FOURNIER

In the hours before

Special weather statement, May 11, 9:03 AM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
903 AM EDT SUN MAY 11 2008

GAZ130-111345-
BEN HILL-
903 AM EDT SUN MAY 11 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BEN HILL COUNTY IN
SOUTH CENTRAL GEORGIA...

* UNTIL 945 AM EDT

AT 857 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF FITZGERALD...MOVING EAST AT 50
MPH.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

17-GOULD
Special weather statement, May 11, 9:14 AM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
914 AM EDT SUN MAY 11 2008

GAZ131-111400-
IRWIN-
914 AM EDT SUN MAY 11 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR IRWIN COUNTY IN
SOUTH CENTRAL GEORGIA...

* UNTIL 1000 AM EDT

AT 912 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ASHBURN...MOVING EAST AT 50 MPH.

THIS STORM WILL BE NEAR...
  MYSTIC BY 930 AM EDT.
  5 MILES NORTH OF OCILLA BY 935 AM EDT.

PEA SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 3:05 AM EDTLake Wind AdvisoryTAEBaker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more17 hr
May 11, 7:25 AM EDTTornado WarningTAELee50 min
May 11, 7:38 AM EDTSevere Thunderstorm WarningTAEWorth37 min
May 11, 8:06 AM EDTSevere Thunderstorm WarningTAETurner24 min
May 11, 8:14 AM EDTSevere Thunderstorm WarningTAEBen Hill46 min
May 11, 8:44 AM EDTSevere Thunderstorm WarningTAELee, Worth46 min
May 11, 8:55 AM EDTSevere Thunderstorm WarningTAETurner50 min

Nearby

Tornado Warnings in Georgia, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.